-Adic Interpolation of Automorphic Periods for GL
Jeanine Van OrderFakultät für Mathematik. Universität Bielefeld, Postfach 10031, Bielefeld 33501, Germany
We give a new and representation theoretic construction of -adic interpolation series for central values of self-dual Rankin-Selberg -functions for GL in dihedral towers of CM fields, using expressions of these central values as automorphic periods. The main novelty of this construction, apart from the level of generality in which it works, is that it is completely local. We give the construction here for a cuspidal automorphic representation of GL over a totally real field corresponding to a -ordinary Hilbert modular forms of parallel weight two and trivial character, although a similar approach can be taken in any setting where the underlying GL-representation can be chosen to take values in a discrete valuation ring. A certain choice of vectors allows us to establish a precise interpolation formula thanks to theorems of Martin-Whitehouse and File-Martin-Pitale. Such interpolation formulae had been conjectured by Bertolini-Darmon in antecedent works. Our construction also gives a conceptual framework for the nonvanishing theorems of Cornut-Vatsal in that it describes the underlying theta elements. To highlight this latter point, we describe how the construction extends in the parallel weight two setting to give a -adic interpolation series for central derivative values when the root number is generically equal to , in which case the formula of Yuan-Zhang-Zhang can be used to give an interpolation formula in terms of heights of CM points on quaternionic Shimura curves.
Cite this article
Jeanine Van Order, -Adic Interpolation of Automorphic Periods for GL. Doc. Math. 22 (2017), pp. 1467–1499DOI 10.4171/DM/601